DCDS
Cauchy problem for the Ostrovsky equation
V. Varlamov Yue Liu
Discrete & Continuous Dynamical Systems - A 2004, 10(3): 731-753 doi: 10.3934/dcds.2004.10.731
Considered herein is an initial-value problem for the Ostrovsky equation that arises in modelling the unidirectional propagation of long waves in a rotating homogeneous incompressible fluid. Nonlinearity and dispersion are taken into account, but dissipation is ignored. Local- and global-in-time solvability is investigated. For the case of positive dispersion a fundamental solution of the Cauchy problem for the linear equation is constructed, and its asymptotics is calculated as $t\rightarrow \infty, x/t=$const. For the nonlinear problem solutions are constructed in the form of a series and the analogous long-time asymptotics is obtained.
keywords: Cauchy problem long–time asymptotics. Ostrovsky equation construction of solutions

Year of publication

Related Authors

Related Keywords

[Back to Top]